The asymptotic behavior of solutions of the buffered bistable system

Jong Shenq Guo, Je Chiang Tsai*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


In this paper, we study a model for calcium buffering with bistable nonlinearity. We present some results on the stability of equilibrium states and show that there exists a threshold phenomenon in our model. In comparing with the model without buffers, we see that stationary buffers cannot destroy the asymptotic stability of the associated equilibrium states and the threshold phenomenon. Moreover, we also investigate the propagation property of solutions with initial data being a disturbance of one of the stable states which is confined to a half-line. We show that the more stable state will eventually dominate the whole dynamics and that the speed of this propagation (or invading process) is positive.

Original languageEnglish
Pages (from-to)179-213
Number of pages35
JournalJournal of Mathematical Biology
Issue number1
Publication statusPublished - 2006 Jul
Externally publishedYes


  • Bistable
  • Buffer
  • Calcium
  • Propagation
  • Threshold

ASJC Scopus subject areas

  • Modelling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics


Dive into the research topics of 'The asymptotic behavior of solutions of the buffered bistable system'. Together they form a unique fingerprint.

Cite this